MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. CENTRA BIOPSY FORCEPS SERRATED NEEDLE

UNITED STATES ENDOSCOPY GROUP, INC. CENTRA BIOPSY FORCEPS SERRATED NEEDLE
Model Number 711250
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following the reported event, five opened devices were returned for investigation to steris endoscopy for review.Upon review, it was found that the jaws of all five devices were able to be opened and closed without issue.Two of the devices had bends and curves in the spring sheath which could indicate over articulation of the device during use.The ifu for the biopsy forceps states, "the whole device should be checked whether there is any damage (i.E.Bend of connection part and inflexible opening and closing of forceps) before using this product.If the problem exists, please do not use.Do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Do not insert the instrument into the endoscope while the cups are open.Otherwise, patient injury, such as perforation, bleeding, or mucous membrane damage could occur.It could also damage the endoscope and/or instrument.Biopsy may cause bleeding.If you take a large sample or press the instrument's distal end against tissue excessively, the risk of bleeding will increase.Perform biopsy on minimum necessary spots only.Potential complications: those associated with gastrointestinal endoscopy include, but are not limited to: mucosal tearing, swelling, bleeding, perforation and infection." a steris clinical specialist offered in-service training on the proper use of the centra biopsy forceps serrated needle however, the user facility declined.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that their centra biopsy forceps serrated needle was pulling the tissue and not cutting cleanly, which led to extra bleeding.The user had to release the tissue multiple times; however, the procedure was completed.

Brand Name
CENTRA BIOPSY FORCEPS SERRATED NEEDLE
Common Device Name
CENTRA BIOPSY FORCEPS
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key19042450
Report Number1528319-2024-00026
Device Sequence Number15594756
Product Code FCL
UDI-Device Identifier00724995180645
UDI-Public00724995180645
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number711250
Device Catalogue Number711250
Device Lot Number070916, 066759
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown